Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 20, 2021, 1:56 AM CDT for Lincoln County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2021, 1:56 AM CDT (06:56 UTC)
- Expired
- Aug 20, 2021, 2:45 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 40
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.2
The text
As transmitted.
729
WWUS83 KLBF 200656
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
156 AM CDT Fri Aug 20 2021
NEZ038-058-059-070-200745-
Custer NE-Hayes NE-Perkins NE-Lincoln NE-
156 AM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of east central Perkins,
central Lincoln, southwestern Custer and north central Hayes Counties
through 245 AM CDT/145 AM MDT/...
At 155 AM CDT/1255 AM MDT/, Doppler radar was tracking strong
thunderstorms extending from near Lake Maloney State Recreation Area
to 10 miles south of Wallace. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Brady, Wallace, Maxwell, Wellfleet, Dickens, Lake
Maloney State Recreation Area, North Platte Airport, Keith,
Cottonwood Canyon State Wildlife Management Area, Grainton, Jeffrey
Canyon State Wildlife Management Area and Somerset.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 175 and 204.
Highway 83 between mile markers 57 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 10116 4088 10133 4133 10033 4105 10010
4105 10022 4099 10023
TIME...MOT...LOC 0655Z 235DEG 38KT 4097 10080 4069 10119
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 20, 12:51 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 20, 12:51 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1251 AM CDT Fri Aug 20 2021 .SHORT TERM...(This evening through Friday night) Issued at 324 PM CDT Thu Aug 19 2021 The forecast concern in the short term will be the threat for strong to severe thunderstorms mainly this evening along with the potential for localized flooding this evening and overnight. A large upper trough currently extends across the Great Basin in the western U.S. with a closed low centered over northern Utah. Upper ridging extends across the central and eastern U.S. This upper trough will begin to move into the region tonight and will bring a southwesterly flow aloft. A disturbance is forecast to be across the western Panhandle and northeast CO late this afternoon and lift northeast during the evening and overnight hours. A southeasterly low level jet develops early evening and persists overnight. Surface low pressure centered from east central and southeast CO, will move into northwest KS late tonight. Deep layer wind shear near 35KT is expected at the time of storm onset late this afternoon. Regarding instability, MUCAPEs will range from 2500- 3500j/kg from late afternoon and evening through the overnight hours. Initial storm development look to multicell and discrete until mid evening will be surface based. Any discrete storms will have the potential become rotating storms with the possibility of a brief tornado or two. This looks mainly to be near and west of Highway 61. Otherwise storms are expected to congeal into one or two MCSs to move across the area overnight. This would pose a risk for mostly damaging winds and isolated large hail possible. All of western and north central NE is in a slight risk for severe thunderstorms for tonight. Given the indications of 1000-500mb thickness diffluence across western NE, and the presence of a persistent low level jet, sustained clusters of storms are expected and may train over the same areas for 2-3 hours. With PWAT, on the conservative end from 1.25-1.5 inches, locally heavy rainfall is likely. Current forecast has widespread QPF amounts from 0.75 to 1.25 inches north of a line from Hayes Center through Broken Bow. The main forecast change from previously is for higher POPs and QPFs forecast across southwest NE. The latest several HRRR runs and the 18Z NamNest indicate the heaviest rainfall amounts will be north of the surface low track to extend across much of southwest NE. This area will need to be monitored closely this evening and overnight for possible flooding as rainfall amounts could exceed 3 inches locally. Areas further north will also need to be monitored, however sandy soil should lessen flooding concerns over most of the Sandhills. On Friday, the upper trough axis will track through. Showers and thunderstorms will lingering in the morning, with a chance across the northeastern areas in the afternoon. Models have become more progressive with the main upper trough lifting it northeast across the Dakotas. SPC is forecasting a marginal risk for severe storms east of Highway 183, and this looks to be a concern mainly during the morning, as the cold front should be exiting far eastern zones by 18Z. Highs on Friday will be much cooler behind the front from the lower 70s northwest Sandhills to the lower 80s far southeast zones. Clear and cool Friday night as weak high pressure settles over the region. Lows from 45 to 55. .LONG TERM...(Saturday through Thursday) Issued at 324 PM CDT Thu Aug 19 2021 The main forecast focus in the long term will be return of warmer temperatures Sunday through Tuesday. A dry forecast Saturday. The models are in fairly good agreement bringing an upper trough into the Northern Plains Saturday night and moving into the western Great Lakes by Sunday evening. This will bring a 20-30 percent chances for showers/storms across portions of western NE during this timeframe. Looks dry again Monday into Tuesday with weak upper ridging and seasonal temperatures in the upper 80s to mid 90s. An upper trough is timed to cross the northern Plains again Wednesday and Thursday with low POPs and a cooldown to the upper 70s to mid 80s. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1241 AM CDT Fri Aug 20 2021 Showers and thunderstorms are expected to continue the remainder of the overnight across portions of western and north central Nebraska, including KVTN and KLBF terminals. MVFR conditions will be possible at times with stronger thunderstorms and heavier rainfall. Showers and thunderstorms should be out of the area by late morning with skies clearing by afternoon. Winds will become gusty in the afternoon out of the west northwest with gust up to 25 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Aug 19, 3:25 PM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Thu Aug 19 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-202030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Thu Aug 19 2021 /225 PM MDT Thu Aug 19 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected late today and into the overnight. Storms may become severe, with large hail (1 inch or more) and damaging winds (58 mph or more). Locally heavy rainfall is also possible and this may lead to localized flooding. An isolated tornado is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered storms are possible Friday, mainly near and east of HWY 183. Some storms may become severe across central Nebraska with small hail and strong winds. The threat for excessive rainfall and localized flooding will remain, as 2 inches or more of precipitation is possible. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && More information can be found on our website at www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 19, 11:22 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
1122 PM CDT Thu Aug 19 2021
NEZ038-200500-
Custer NE-
1122 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of eastern Custer County
through MIDNIGHT CDT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broken Bow to near Oconto. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Oconto, Comstock, Berwyn,
Weissert, Westerville, Lillian, Round Valley, Arcadia Diversion Dam
State Wildlife Management Area, Burr Oak, Gavin Siding, Wescott,
Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area and Big Oak Canyon.
This includes the following highways...
Highway 183 between mile markers 73 and 113.
Highway 2 between mile markers 262 and 307.
Highway 92 between mile markers 270 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9984 4160 9983 4162 9921 4140 9921
4139 9920 4105 9921
TIME...MOT...LOC 0421Z 267DEG 43KT 4141 9971 4109 9972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Aug 19, 11:28 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
1128 PM CDT Thu Aug 19 2021
NEZ071-200515-
Frontier NE-
1128 PM CDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of Frontier County
through 1215 AM CDT...
At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moorefield to near Curtis to 14 miles
north of Culbertson. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir
State Recreation Area, Maywood, Quick, Willow View Campground,
Freedom, Orafino, Bluegill Haven Campground, Red Willow Reservoir
State Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Nebraska.
&&
LAT...LON 4068 10075 4070 10000 4068 9998 4044 9998
4044 10009 4035 10010 4035 10075
TIME...MOT...LOC 0428Z 315DEG 30KT 4071 10036 4057 10053 4042 10073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Aug 19, 11:32 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
1032 PM MDT Thu Aug 19 2021
NEZ069-200515-
Chase NE-
1032 PM MDT Thu Aug 19 2021
...Strong thunderstorms will impact portions of southwestern Perkins,
Chase and western Hayes Counties through 1115 PM MDT...
At 1031 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Enders to near Champion to 12 miles south
of Lamar. Movement was north at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Imperial, Wauneta, Lamar, Enders, Enders Reservoir State Recreation
Area, Champion, Crete, Chase, Center Dam Campground, Wanamaker State
Wildfire Management Area, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 25 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM MDT for southwestern
Nebraska.
&&
LAT...LON 4070 10205 4070 10135 4051 10134 4035 10138
4035 10205
TIME...MOT...LOC 0431Z 187DEG 21KT 4043 10147 4042 10173 4039 10197
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TaylorSpecial weather statement, Aug 20, 12:15 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
1215 AM CDT Fri Aug 20 2021
NEZ058-069-070-200600-
Chase NE-Hayes NE-Perkins NE-
1215 AM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of south central
Perkins, Chase and northwestern Hayes Counties through 100 AM
CDT/MIDNIGHT MDT/...
At 1215 AM CDT/1115 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Imperial to near
Lamar. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Imperial, Wauneta, Lamar, Enders, Enders Reservoir State Recreation
Area, Champion, Crete, Chase, Center Dam Campground, Wanamaker State
Wildfire Management Area, Area A Campground and Church Grove
Campground.
This includes Highway 61 between mile markers 27 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4040 10205 4071 10195 4072 10131 4039 10137
4038 10205
TIME...MOT...LOC 0515Z 232DEG 25KT 4050 10161 4050 10197
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Aug 20, 12:58 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service North Platte NE
1258 AM CDT Fri Aug 20 2021
NEZ058-059-069>071-200645-
Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE-
1258 AM CDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of northwestern
Frontier, southeastern Perkins, eastern Chase, southwestern Lincoln
and northern Hayes Counties through 145 AM CDT/1245 AM MDT/...
At 1258 AM CDT/1158 PM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles northwest of Hayes Center, moving northeast at
30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickens, Marengo, Hayes Center State Wildlife Management Area and
Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4046 10128 4064 10138 4096 10091 4065 10067
TIME...MOT...LOC 0558Z 241DEG 27KT 4062 10122
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SporerSpecial weather statement, Aug 20, 1:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
156 AM CDT Fri Aug 20 2021
NEZ038-058-059-070-200745-
Custer NE-Hayes NE-Perkins NE-Lincoln NE-
156 AM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of east central Perkins,
central Lincoln, southwestern Custer and north central Hayes Counties
through 245 AM CDT/145 AM MDT/...
At 155 AM CDT/1255 AM MDT/, Doppler radar was tracking strong
thunderstorms extending from near Lake Maloney State Recreation Area
to 10 miles south of Wallace. Movement was northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Brady, Wallace, Maxwell, Wellfleet, Dickens, Lake
Maloney State Recreation Area, North Platte Airport, Keith,
Cottonwood Canyon State Wildlife Management Area, Grainton, Jeffrey
Canyon State Wildlife Management Area and Somerset.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 175 and 204.
Highway 83 between mile markers 57 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 10116 4088 10133 4133 10033 4105 10010
4105 10022 4099 10023
TIME...MOT...LOC 0655Z 235DEG 38KT 4097 10080 4069 10119
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:02 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:13 PM CDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 19, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 19, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 48 min |
| Aug 19, 7:50 PM CDT | Areal Flood Advisory | LBF | Arthur | 2 hr |
| Aug 19, 7:59 PM CDT | Areal Flood Advisory | LBF | Chase, Perkins | 2 hr |
| Aug 19, 8:13 PM CDT | Areal Flood Warning | LBF | Chase, Perkins | 24 hr |
| Aug 19, 8:39 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Aug 19, 8:42 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 19, 9:14 PM CDT | Special Weather Statement | LBF | Chase | 46 min |
| Aug 19, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Aug 19, 9:28 PM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Aug 19, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 50 min |
| Aug 19, 9:51 PM CDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln | 4 hr |
| Aug 19, 9:56 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 19, 10:34 PM CDT | Special Weather Statement | LBF | Frontier, Hayes | 41 min |
| Aug 19, 10:41 PM CDT | Special Weather Statement | LBF | Dawson | 49 min |
| Aug 19, 11:22 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Aug 19, 11:28 PM CDT | Special Weather Statement | LBF | Frontier | 47 min |
| Aug 19, 11:32 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| Aug 20, 12:15 AM CDT | Special Weather Statement | LBF | Chase | 45 min |
| Aug 20, 12:58 AM CDT | Special Weather Statement | LBF | Hayes | 47 min |
| Aug 20, 1:39 AM CDT | Areal Flood Warning | LBF | Chase, Hayes | 19 hr |
| Aug 20, 1:50 AM CDT | Areal Flood Advisory | LBF | Lincoln | 2 hr |
| Aug 20, 3:12 AM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 20, 10:35 AM CDT | River Flood Advisory | LBF | Hayes | 10 hr |
| Aug 20, 2:40 PM CDT | River Flood Advisory | LBF | Lincoln | 24 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.